Thunderstorm Wind, Deschutes
- When
- June 3, 2:50 PM PST
- Where
- Deschutes County, Bend
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 44.067, -121.300
Strong winds from a thunderstorm knocked down two trees on the south side of Bend. The high winds knocked a Bend television station off the air.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Strong winds from a thunderstorm knocked down two trees on the south side of Bend. The high winds knocked a Bend television station off the air.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 3, 1:30 PM PST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 230 PM PDT THU JUN 3 2004 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...THUNDERSTORMS WILL DEVELOP IN THE NEXT 1-2 HOURS OVER PORTIONS OF DESCHUTES...CROOK... GRANT...AND UNION COUNTIES. STILL APPEARS TO BE A FAVORABLE SETUP FOR AT LEAST ISOLATED SEVERE STORMS WITH RELATIVELY STRONG VERTICAL SHEAR AND MODERATE INSTABILITY COLLOCATED. THUS...WILL CONTINUE THE MENTION OF LARGE HAIL AND GUSTY WINDS FOR OREGON ZONES 46-50 FOR THIS EVENING. AFTER SHORTWAVE PASSES TONIGHT...RIDGE BUILDS BACK NORTHWARD AHEAD OF MAJOR PACIFIC TROUGH THROUGH EARLY SATURDAY... RINGING FAIR WEATHER AND WARM TEMPERATURES. A COLD FRONT/MARINE PUSH WILL CROSS THE AREA DURING THE DAY SATURDAY WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS NORTHEAST MOUNTAINS. BY SATURDAY NIGHT... STRONG UPPER JET WITH LEFT EXIT REGION OVER THE FORECAST AREA... SIGNALS THE ONSET OF UNSETTLED AND COOLER WEATHER PATTERN WITH A CHANCE OF SHOWERS INTO THE EXTENDED PERIOD. 78 .LONG TERM...SUNDAY THROUGH THURSDAY...AN UPPER LEVEL LOW WILL BE MOVING ACROSS THE REGION ON SUNDAY AND MONDAY FOR SCATTERED SHOWERS. THE GFS MODEL INDICATES THAT ON MONDAY A SHORT WAVE ALOFT...ROTATING THROUGH THE LOW...WILL INTRODUCE WEAK TO MODERATE FORCING AND DYNAMIC LIFT...WHICH WILL INTERACT WITH MID LEVEL MOISTURE AND INSTABILITY OVER NORTHEAST OREGON AND SOUTHEAST WASHINGTON. THE COMBINATION OF THESE FACTORS WILL GIVE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS IN THE MOUNTAINS OF NORTHEAST OREGON ON MONDAY. THE LOW WILL EXIT THE REGION BY TUESDAY MORNING. WRAP AROUND MOISTURE ASSOCIATED WITH THE LOW WILL KEEP A SLIGHT CHANCE OF SHOWERS IN WALLOWA COUNTY ON TUESDAY. OTHERWISE...EXPECT A WARMING AND DRYING TREND COMMENCING IN THE PACIFIC NORTHWEST ON TUESDAY...WHICH WILL CONTINUE THROUGH THURSDAY. POLAN && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 60 87 59 79 / 20 00 00 10 WALLA WALLA 62 88 61 79 / 20 00 00 10 TRI-CITIES 57 93 56 84 / 05 00 00 10 YAKIMA 55 89 54 80 / 05 00 00 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && 78
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 212 PM PDT THU JUN 3 2004 ORZ043-045>050-WAZ029-030-041200- BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR- FOOTHILLS OF THE BLUE MOUNTAINS WA- FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR- JOHN DAY VALLEY OR-NORTHWEST BLUE MOUNTAINS WA-OCHOCO- JOHN DAY HIGHLANDS OR-WALLOWA COUNTY OR- 212 PM PDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING TO THE SOUTH AND EAST OF A LINE FROM PAULINA...TO PILOT ROCK...TO CLARKSTON IDAHO. SOME CITIES IN THE RISK AREA INCLUDE JOHN DAY...LA GRANDE...AND ENTERPRISE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL TO QUARTER SIZE AND DAMAGING STRAIGHT LINE WINDS. AN UPPER LEVEL DISTURBANCE OVER NORTHWEST CALIFORNIA AND SOUTHWEST OREGON WILL MOVE NORTHEAST ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. AS IT ENCOUNTERS AN INCREASINGLY UNSTABLE AIR MASS EAST OF THE CASCADES...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AND PERSIST UNTIL LATE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEATHER SYSTEM AND AN UPPER TROUGH WILL MOVE INTO THE REGION DURING THE LATTER PART OF THE WEEKEND AND THE FIRST PART OF NEXT WEEK BRINGING COOLER CONDITIONS AND A CHANCE OF SHOWERS. HIGH PRESSURE WILL RETURN AGAIN TO THE AREA BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON AND EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ041-042-044-WAZ024>028-041200- EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA- EAST SLOPES SOUTHERN CASCADES WA-KITTITAS VALLEY WA- LOWER COLUMBIA BASIN WA-LOWER COLUMBIA BASIN OR- NORTH CENTRAL OREGON OR-YAKIMA VALLEY WA- 212 PM PDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SOUTHWEST FLOW ALOFT WILL PERSIST TODAY WITH A CONTINUED WARMING TREND. EXPECT TEMPERATURE READINGS TO BE WELL UP IN THE 80S WITH SOME LOWER 90S IN THE LOWER COLUMBIA BASIN...AND 70S TO MID 80S IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEATHER SYSTEM AND AN UPPER TROUGH WILL MOVE INTO THE REGION DURING THE LATTER PART OF THE WEEKEND AND THE FIRST PART OF NEXT WEEK BRINGING COOLER CONDITIONS AND A CHANCE OF SHOWERS. HIGH PRESSURE WILL RETURN AGAIN TO THE AREA BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Portland,OR radar (KRTX), 225 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408205.